Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at May 27, 2021, 11:46 AM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 11:46 AM CDT (16:46 UTC)
- Expired
- May 27, 2021, 8:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WGUS43 KEAX 271646 RRA
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1146 AM CDT Thu May 27 2021
.Heavy rainfall has ended for the time being. However, runoff will
continue to produce flooding across the area for the next several
hours. Additional showers and thunderstorms are possible this
afternoon.
MOC083-101-159-280130-
/O.NEW.KEAX.FA.W.0004.210527T1646Z-210528T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry MO-Johnson MO MO-Pettis MO-
1146 AM CDT Thu May 27 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for...
Southwestern Pettis County in central Missouri...
Henry County in west central Missouri...
Southern Johnson MO County in west central Missouri...
* Until 830 PM CDT Thursday.
* At 1146 AM CDT, local law enforcement reported flooding in the
warned area. Flooding is already occurring. Between 2 and 4 inches
of rain have fallen.
* Some locations that will experience flooding include...
Clinton, Windsor, Holden, Leeton, Urich, Green Ridge, Calhoun,
Deepwater, Montrose, Chilhowee, Kingsville, Coal, Brownington,
Blairstown, Tightwad, Post Oak, Hartwell, La Due, Quick City and
La Tour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3875 9412 3862 9342 3854 9324 3854 9329
3851 9329 3851 9351 3821 9352 3822 9408
3857 9406 3857 9412
$$
SAW1 follow-up statement
226
WGUS83 KEAX 280122
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
822 PM CDT Thu May 27 2021
MOC083-101-159-280132-
/O.EXP.KEAX.FA.W.0004.000000T0000Z-210528T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry MO-Johnson MO MO-Pettis MO-
822 PM CDT Thu May 27 2021
...FLOOD WARNING WILL EXPIRE AT 830 PM CDT THIS EVENING FOR
SOUTHWESTERN PETTIS, HENRY AND SOUTHERN JOHNSON MO COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3875 9412 3862 9342 3854 9324 3854 9329
3851 9329 3851 9351 3821 9352 3822 9408
3857 9406 3857 9412
$$
PPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at May 27, 6:36 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 27, 6:36 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 636 AM CDT Thu May 27 2021 .Discussion... Issued at 328 AM CDT THU MAY 27 2021 Key Points: -Unclear severe weather potential later today with fair amount of clouds expected throughout the day. -Much cooler conditions are expected to develop tonight and continue into the holiday weekend. Detailed discussion... Areas of storms have congealed into disorganized complex across central into Eastern Kansas. As storms work into western Missouri, a strong storm or two is possible with strong low level jet keeping atmosphere quasi-coupled with surface layer. As such, could see gusty winds with storms with minimal cin. 0-6 km Bulk shear is ~35 knots, with CAPE values of near 1500 J/kg gradually diminishing farther east across eastern Missouri. CAM models are hinting rapid destabilization within warm sector this morning behind initial line of convection, but am wondering if this will be able to occur as projected with extensive cloud cover. Forecast area will be located in warm sector ahead of a cold front sweeping southeast through the afternoon hours. Have generally broadbrushed pops throughout the day, but tried to focus greatest pops immediately ahead and along the cold front moving through the area. With the cloud debris through the day, have sided with slightly cooler guidance values to the north, with warmer conditions bottled up to the south. While severe weather risk remains a large question mark for later today, heavy rain threat still appears to be reasonable with precipitable water values near 1.5 inches. Much cooler conditions expected behind the cold front, and with strong cold air advection, have winds gusting tonight into Friday. Front half of the Memorial Day weekend looks unseasonably cool with 850 hpa temperatures falling to near zero Friday evening. This will keep highs in the 50s to perhaps a few lower 60s on Friday. Temperatures moderate some through the weekend, but remain unseasonably cool. Isentropic lift increases Sunday afternoon into Sunday night, but will be fighting a fair amount of low level dry air minimizing the chances of measuring precipitation. More significant precipitation is expected by Memorial Day into the middle of next week as a series of waves move through the central US in broad upper level trough. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 634 AM CDT THU MAY 27 2021 A strong line of thunderstorms is bearing down on IXD and will be reaching MKC around 7 AM. These storms will bring gusty winds, frequent lightning, heavy rain and visibility reductions. Otherwise, showers and thunderstorms will continue to impact all terminals until around 14z this morning, at which point we should see a lull in activity. Another round of showers and thunderstorms is expected to develop this afternoon and impact the terminals sometime in the 18z to 22z time frame. Strong winds and hail will be possible with these storms. CIGs should remain generally VFR through the period (with a few periods of MVFR CIGs possible). Winds will turns northwesterly later this afternoon behind the cold front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...BMW
Hazardous weather outlook, May 27, 3:43 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 343 AM CDT Thu May 27 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 343 AM CDT Thu May 27 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Early morning storms are expected to move through the area producing gusty winds and brief heavy rain. Additional storms are possible this afternoon. Some of these storms may be strong to severe producing wind gusts to 65 mph, large hail, locally heavy rainfall and perhaps a tornado. The severe threat is expected to quickly diminish towards sunset. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Much cooler conditions are expected Friday night into the weekend. Temperatures may fall into the upper 30s Friday night near the Iowa Missouri border leading to areas of patchy frost. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 27, 6:51 AM CDT, 4 hours 55 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 651 AM CDT Thu May 27 2021 KSZ104-105-MOZ028>030-037-038-043-044-271230- Johnson KS-Wyandotte KS-Platte MO-Cass MO-Ray MO-Johnson MO- Lafayette MO-Jackson MO-Clay MO- 651 AM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE... NORTHEASTERN JOHNSON...NORTHEASTERN CASS...SOUTHWESTERN CLAY... SOUTHWESTERN RAY...SOUTHWESTERN LAFAYETTE...SOUTHEASTERN PLATTE... JACKSON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 730 AM CDT... At 650 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Kansas City Kansas to near Prairie Village. Movement was east at 55 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Kansas City, Overland Park, Independence, Lee's Summit, Shawnee, Blue Springs, Leawood, Raytown, Liberty, Gladstone, Grandview, Prairie Village, Grain Valley, Merriam, Mission, Pleasant Hill, Oak Grove, Parkville, Odessa and Greenwood. This includes the following highways... Interstate 70 in Missouri between mile markers 0 and 40. Interstate 70 in Kansas between mile markers 418 and 423. Interstate 35 in Missouri between mile markers 0 and 10. Interstate 35 in Kansas between mile markers 226 and 235. Interstate 29 between mile markers 0 and 4. Interstate 635 between mile markers 0 and 12. Interstate 470 between mile markers 0 and 16. Interstate 435 between mile markers 53 and 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 800 AM CDT for east central Kansas...and west central Missouri. LAT...LON 3917 9388 3877 9393 3888 9472 3920 9469 TIME...MOT...LOC 1150Z 278DEG 46KT 3913 9464 3895 9467 Leighton
Local storm report, May 27, 10:38 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 3 SSW PAOLA 38.53N 94.89W
05/27/2021 MIAMI KS 911 CALL CENTER
WATER FLOWING OVER ROAD.
&&Local storm report, May 27, 10:44 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 5 S HARRISONVILLE 38.57N 94.36W
05/27/2021 CASS MO LAW ENFORCEMENT
WATER OVER NORTH SIDE OF ROAD.
&&Local storm report, May 27, 10:49 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 4 NNW CREIGHTON 38.55N 94.10W
05/27/2021 CASS MO LAW ENFORCEMENT
WATER OVER ROAD AT 307TH AND ZZ.
&&Local storm report, May 27, 11:12 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 E CLINTON 38.37N 93.76W
05/27/2021 HENRY MO PUBLIC
WATER OVER ROAD AT INTERSECTION OF EAST
FRANKLIN AND FRIENDSHIP DR.
&&Local storm report, May 27, 11:19 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1119 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 3 W EAST LYNNE 38.67N 94.28W
05/27/2021 CASS MO EMERGENCY MNGR
WATER OVER THE ROADWAY AT 243 ST AND CAMP
BRANCH.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Carroll | 32 hr |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Cooper, Saline | 55 hr |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| May 27, 1:20 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| May 27, 3:15 AM CDT | Special Weather Statement | EAX | Andrew | 45 min |
| May 27, 3:51 AM CDT | Special Weather Statement | EAX | Clay, Clinton | 39 min |
| May 27, 4:05 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 40 min |
| May 27, 4:26 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll | 49 min |
| May 27, 4:50 AM CDT | Special Weather Statement | EAX | Henry | 40 min |
| May 27, 5:27 AM CDT | Special Weather Statement | EAX | Chariton, Linn, Macon, Sullivan | 48 min |
| May 27, 5:37 AM CDT | Special Weather Statement | EAX | Pettis | 38 min |
| May 27, 6:22 AM CDT | River Flood Warning | EAX | Clay, Ray | 27 hr |
| May 27, 6:28 AM CDT | Special Weather Statement | EAX | Platte | 32 min |
| May 27, 6:51 AM CDT | Special Weather Statement | EAX | Jackson | 39 min |
| May 27, 7:51 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 71 min |
| May 27, 8:31 AM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis | 31 min |
| May 27, 9:02 AM CDT | Flash Flood Warning | EAX | Bates, Cass | 3 hr |
| May 27, 9:02 AM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 3 hr |
| May 27, 9:35 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 56 hr |
| May 27, 10:50 AM CDT | Flash Flood Watch | EAX | Bates, Cass, Henry, Johnson, Pettis | 8 hr |
| May 27, 11:23 AM CDT | River Flood Warning | EAX | Bates | 4 days |
| May 27, 11:46 AM CDT | Areal Flood Warning | EAX | Bates, Cass | 9 hr |
| May 27, 12:25 PM CDT | River Flood Warning | EAX | Howard | 8 hr |
| May 27, 12:25 PM CDT | River Flood Warning | EAX | Cooper | 19 hr |
| May 27, 4:50 PM CDT | Special Weather Statement | EAX | Clay | 40 min |
| May 27, 4:51 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| May 27, 5:05 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 25 min |
| May 27, 5:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 35 min |
| May 27, 5:55 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 3 hr |
| May 27, 5:58 PM CDT | Flash Flood Warning | EAX | Clay, Ray | 3 hr |
| May 27, 6:11 PM CDT | Special Weather Statement | EAX | Clay | 34 min |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.